SP Premium
DEDICATED2HIM
60,000-79,999 SparkPoints 73,118
SparkPoints
 

A Spark that Flickers

Thursday, October 28, 2010

well Sparkies, my flame is a bit dim this morning. I have been having a terrible time sleeping. I suspect that it is a side effect of my new pain medicaitons. but for the past 7 or 8 days, I've gotten a total of probably 5 hours of sleep TOTAL. I do NOT want to give up these medications because for the first time in many years, I am not confined to my recliner or wheelchair, because of pain...I am having a LIFE..Not driving or working or anything. I think those days are gone forever...But I CAN do light housework and some pretty decent workouts (at least for me...I'm sure some of you marathon runners would scoff). But for me, it's good, and I don't want to give it up and go back to what it was.. And the ironic thing is that, when I have so much pain (without the meds), I don't sleep then EITHER.(well I do sleep a bit more than I am now, but not much.

And the sleeplessness can be due to one other cause. I have two psychiatric diagoses. One of them is bipolar disorder. Now here's my second quandary. If they decide to mess around with my meds again, on the presumption that my sleep problems are due to mania....well, let's just say that every other mood stabilizer I've tried besides the two that I'm on, PACKED on the weight. I gained 80 pounds a year ago because of that and steroids ...So you can see, I'm sure, why I am not investigating THAT possiblity til I absolutely have to.

So the outline for this blog post is that I'm stuck between a rock and several hard places...and I feel like I have nowhere to turn. I know that I need to sleep. I'm several days beyond functioning normally. I'm kind of dazed and my eyes keep closiing....but I don't stay asleep. So I am having trouble motivating myself to workout because I feel like I can hardly stand up.

Any words of wisdom would be appreciated. Thanks in advance.


Share This Post With Others
Member Comments About This Blog Post
  • RAYLINSTEPHENS
    no words of wisdome, just some
    emoticon emoticon emoticon
    3611 days ago
  • TEENY_BIKINI
    Sending out big hugs, sweetie.

    emoticon
    3611 days ago
  • LUNADRAGON
    Hugs dear. I have had some terrible nights this week due to pain, so I hear ya! Check with your doctor if it doesn't improve.
    3613 days ago
  • WORLANDWORM
    I understand how you feel. I too have trouble sleeping and just the thought of sleeping in a real bed sounds so good! I have slept in a recliner for 30yrs. I started SP a year ago, and stopped 6 months ago because I couldn't walk or do any exercises. The pain was horrible. I still can't do a lot and people that workout or can walk and hike would think what I do is really sad! All I can say is keep trying things. My sister told me to try warm soy milk with hot coca mix and a tylenol P.M. before bed every night. She said it works great for her.
    3613 days ago
  • SEAWAVE
    Is sleeplessness one of the side effects of your new pain meds? If so, it seems that might be the culprit. It could also be a combo of your meds altogether. I think you need to check with the pharmacist or with your doctor. Good luck - I know how difficult sleeplessness is!

    3613 days ago
  • Add Your Comment to the Blog Post

    Log in to post a comment


    Disclaimer: Weight loss results will vary from person to person. No individual result should be seen as a typical result of following the SparkPeople program.